MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER

INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER
Model Number 478115-03
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The single site wristed needle driver instrument involved in this complaint has not been received and/or tested by failure analysis as of the date of this report.If the product is received and evaluated, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the single site wristed needle driver instrument was observed to have a broken cable.The procedure was completed.There were no reports of patient injury.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc., (isi) followed up with the initial reporter and obtained the following additional information: the reported single site wristed needle driver instrument was available for evaluation.There was no patient injury.Photographic images of the device(s) or a video recording of the procedure were not available for isi review.Based on the additional information, the annex codes e and f were updated to e2403 and f26 respectively.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The single-site (ss) wristed needle driver instrument was analyzed and found to have a grip cable dislodged at the proximal end.The grip cable at the proximal end is causing jaws not to open and close properly.The complaint was confirmed by failure analysis.The probable root cause was attributed to a component failure.Correction(s): h8.Usage of device was updated to: initial use of device.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
WRISTED NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22984539
Report Number2955842-2025-36701
Device Sequence Number9549869
Product Code NAY
UDI-Device Identifier00886874113752
UDI-Public(01)00886874113752(11)240404(10)T10240404
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478115-03
Device Catalogue Number478115
Device Lot NumberT10240404 0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/07/2025
01/22/2026
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/09/2025
02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown